# SDR CA090318001

- Difficulty date: March 17, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Snias AS350B
- Aircraft time: 5,312 hours
- Engine: Tmeca ARRIEL1B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT WAS TAKING OFF FROM BASE, REPORTED HEARING ODD WHINING FROM ENGINE DURING TAKEOFF AND POWER CHANGES, ABORTED TAKEOFF AND RETURNED TO STAGING. OPENED ENGINE COWL, NOTED ALUMINUM SHAVINGS ON ENGINE DECK. VISUAL INSP IDENTIFIED THE COMPRESSOR WASH UNION PN 350A54-1112-20 WELDED BOSS ON INTAKE ASSY 350A54-1080-04 HAD BROKEN OFF AND BECAME INGESTED INTO THE ENGINE. ACFT HAD BEEN SUBJECT TO SCHEDULED INSP LESS THAN 10 HOURS PRIOR, WITH NO DEFECTS NOTED AT THAT TIME. ALUMINUM SHAVINGS FROM WELDED BOSS WERE FOUND EJECTED OUT OF THE BLEED VALVE AND OUT THE EXHAUST, THE STEEL UNION DID NOT GET INGESTED, BUT BOUNCED AROUND IN THE INTAKE PLENUM CAUSING SUBSTANTIAL DAMAGE TO THE AXIAL COMPRESSOR.
